To the Editor.—
In our article "Early-Onset Cyclophosphamide-Induced Interstitial Pneumonitis" (242:2852, 1979), we reported the cases of three patients with lymphoma who subsequently showed development of biopsy-proved pulmonary disease consistent with cyclophosphamide-induced pneumonitis. We wish to report two further cases that have presented to us subsequent to submission of our article.
Report of Cases.—Case 1.—
A 65-year-old man had poorly differentiated, diffuse lymphocytic lymphoma stage III and was given combination chemotherapy with cyclophosphamide, vincristine sulfate, prednisone, and procarbazine hydrochloride. After three courses of therapy given at four-week intervals, at which time the patient had received a total of 6,300 mg of cyclophosphamide, fever, cough, and dyspnea developed, with roentgenographic evidence of diffuse interstitial pneumonitis and decreased Po2 on arterial blood gas analysis. Needle-lung biopsy specimens were consistent with cyclophosphamideinduced interstitial pneumonitis, with all cultures and stains for organisms being negative. The patient was treated with prednisone, 60